MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA M-VIZION FEMORAL REVISION SYSTEM; STEM LOCKING SCREW

MEDACTA INTERNATIONAL SA M-VIZION FEMORAL REVISION SYSTEM; STEM LOCKING SCREW
Model Number 01.22.201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 04 october 2024: lot 2007105: (b)(4) items manufactured and released on 16-dec-2020.Expiration date: 2026-02-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Additional devices involved: batch reviews performed on 04 october 2024: m-vizion 01.22.10.0241 trial proximal body ø24mm l 40mm std lot 1954620: (b)(4) items manufactured and released on 07-feb-2020.No anomalies found related to the problem.To date, no similar events have been reported on the same lot.M-vizion 01.22.10.0242 trial proximal body ø24mm l 50mm st lot 1954631: (b)(4) items manufactured and released on 20-oct-2019.No anomalies found related to the problem.To date, no similar events have been reported on the same lot.M-vizion 01.22.10.0243 trial proximal body ø24mm l 60mm std lot 1954632: (b)(4) items manufactured and released on 23-oct-2019.No anomalies found related to the problem.To date, no similar events have been reported on the same lot.M-vizion 01.22.10.0227 trial proximal body ø20mm l 40mm lat lot 1854647: (b)(4) items manufactured and released on 19-dec-2018.No anomalies found related to the problem.To date, no similar events have been reported on the same lot.Lot 1854647b: (b)(4) items manufactured and released on 28-sep-2020.No anomalies found related to the problem.To date, no similar events have been reported on the same lot.M-vizion 01.22.109 distal stem ø20mm l 140mm straight lot 155522: (b)(4) items manufactured and released on 30-march-2017.Expiration date: 2021-02-06.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.M-vizion 01.22.108 distal stem ø19mm l 140mm straight (k170690) lot 2006793: (b)(4) items manufactured and released on 28-oct-2020.Expiration date: 2025-10-18.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.M-vizion 01.22.107 distal stem ø18mm l 140mm straight (k170690) lot 2007041: (b)(4) items manufactured and released on 03-feb-2021.Expiration date: 2026-01-24.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Visual inspection performed by medacta hip r&d project manager: implants were analysed and the results are listed below.- distal stem l140 ø18 ref.01.22.107 (lot 2007041): the thread of the stem was damaged, not possible to insert the screw, the first 3-4 threads are missing (removed).- distal stem l140 ø19 ref.01.22.108 (lot 2006793): the first 3-4 threads are missing (removed).- distal stem l140 ø20 ref.01.22.109 (lot 155522): the shaft of the broken screw was still inside the stem hole, it was removed and the thread was inspected and no major defects found, it was possible to insert a new screw but the screwing was not smooth.- locking screw 01.22.201 (lot 2007105): the screw was found broken at the first thread, the fracture seems to be due to excessive torsional forces.The root cause of the failure is probably due to the treaded rod 01.22.10.0141 that was found with damaged threads, that damaged the distal stem thread during the assembly procedure.The damaged stem thread could have caused the screw to break.Two stems were found with first 3-4 threads missing, probably they were first damaged by the threaded rod and then mechnically removed by the trial screw that cross-threaded into the stem.No actions have been implemented since the root cause is due to a particular condition happened during the surgery.We are monitoring the issue that, up to now, is an isolated case.
 
Event or Problem Description
Different trial proximal bodies could not be coupled with the final distal stem implant.After many attempts, the locking screw (implant) was used to fix the trial proximal body with the final distal implant.The screw head broke while tightening with the torque wrench.The surgeon removed the whole implant and took an alternative (pre-assembled in back-table) to complete the surgery.1h of delay due to this event.

Brand Name
M-VIZION FEMORAL REVISION SYSTEM
Common Device Name
STEM LOCKING SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20369575
Report Number3005180920-2024-00812
Device Sequence Number14389106
Product Code LZO
UDI-Device Identifier07630030885143
UDI-Public07630030885143
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170690
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2026
Device Model Number01.22.201
Device Lot Number2007105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2024
Initial Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American